Loading ...
Sorry, an error occurred while loading the content.

Re: [FH] More Questions About Aja

Expand Messages
  • moonpye
    Hi Debbie and Aja, I m sorry you are here, but glad you found us! I totally agree with Donna s post. My first thought was that the xrays were not read
    Message 1 of 3 , Apr 7, 2009
    • 0 Attachment
      Hi Debbie and Aja, I'm sorry you are here, but glad you found us!

      I totally agree with Donna's post. My first thought was that the xrays were
      not read correctly.
      Now I can see why my cardiologist wants to do the xrays himself and not have
      them done at the vets office.

      And yes most vets don't know the connection between steroid shots or
      steroids and CHF.
      Two of mine didn't but thankfully members of this group (Nala and Janie) had
      posted about this this before and that is why I refused a Depo steroid shot
      for Skylar.

      It does sound like Aja went into CHF congestive heart failure after her
      steroid shot.
      That would be why she was given Lasix. A cardiologist for an echo and
      their xrays and possibly and EKG is the best to get a true diagnoses for
      her.

      Are you counting her breaths per minutes as Donna asked? If she has
      improved with the Lasix and Benz I would (in my opinion) not take her off of
      them until you speak to someone with cardiology experience. And she will
      need a renal panel to see how the meds are affecting her kidneys.


      Here's a PDF on steroid associated CHF:
      http://www.jarvm.com/articles/Vol2Iss3/TOBIASJARVMVol2No304.pdf


      Let us know how your sweet Aja is doing!

      Hugs,
      Candace with Cinnamon and Skylar





      On Tue, Apr 7, 2009 at 10:18 AM, debbie.bendell <debbie.bendell@...>wrote:

      >
      > I thought I posted a message yesterday about Aja's steroid injection,
      > but I haven't seen it on the board. So I'll try again. Aja has
      > eosiniphilic (sp?) granuloma and stomatitis. She had a depo medrol
      > (long-acting steroid) shot on April 2. On April 4 she was having
      > trouble breating. She wasn't panting but her sides were heaving. At
      > the ER, xrays showed her heart is enlarged, but not so enlarged to cause
      > such difficulty breathing. No fluid in her lungs. In the 4 hours that
      > I stayed at the hospital, being on oxygen was not helping at all, and in
      > fact she looked worse. Due to my anxiety I may not have absorbed
      > everything the vet said, but my understanding is that respiratory
      > failure preceeds heart failure, so they treated her for heart failure,
      > even though there weren't objective findings of heart failure. The only
      > thing they told me about her heart is that she had a gallup rhythm.
      >
      > I told the ER vet about the steroid injection and asked if she was
      > having a reaction to it, and the vet condescendingly told me "we aren't
      > treating her for an allergic reaction, we're treating her for heart
      > failure."
      >
      > We're going to the regular vet on Friday. Does she need to be on Lasix
      > when there is no evidence at all of fluid anywhere it shouldn't be? She
      > is also on Benazepril, but if they took her blood pressure at the
      > hospital, they didn't tell me the reading.
      >
      > I picked up a pamphlet at the hospital about pet emergencies. Aja had
      > none of the symptoms of heart failure, but she did have the difficulty
      > breathing listed under allergic reactions. The ER stay has exhausted my
      > savings, so I can't afford to take her to a cardiologist. I am inclined
      > to talk to the vet on Friday about discontinuing treatment for the heart
      > failure that she probably didn't have, and make sure she is recovering
      > from the allergic reaction that she probably did have.
      >
      > Thanks for your help.
      >
      > Debbie
      >
      >
      >
      >
      >


      [Non-text portions of this message have been removed]
    Your message has been successfully submitted and would be delivered to recipients shortly.